MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. VASCURE FOR VASCULAR REPAIR

AZIYO BIOLOGICS, INC. VASCURE FOR VASCULAR REPAIR
Model Number CMCV-014-609
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the device history record for the reported lot shows that all units were quality released on 06/11/2019 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during production and final packaging.The oem supplier reviewed the sub-lots associated with the reported lot and confirmed that "all devices met specification." the instructions for use supplied with the vascular product (art-20708a) was reviewed.Under the section 'potential complications', it states in part: "the following complications are possible.If any of these conditions occur, the vascure should be removed.Infection".The exact cause of the reported event cannot be conclusively determined but is a known potential complication.
 
Event or Problem Description
It was reported that a carotid endarterectomy was performed on (b)(6) 2019.The vascure was soaked for less than one minute in saline and was sewn to patient tissue.The patient required surgical intervention and was re-operated on (b)(6) 2019 to resolve what was described as a "blow out of the aziyo carotid patch".The probable cause of the event per the physician was infection; the patient tested positive for gram negative infection (staph schleiferi and staph hominis).The vascure product was explanted and replaced with a bovine patch.

Brand Name
VASCURE FOR VASCULAR REPAIR
Common Device Name
VASCURE FOR VASCULAR REPAIR
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key9404964
Report Number3005619880-2019-00013
Device Sequence Number2230809
Product Code DXZ
UDI-Device Identifier10859389005147
UDI-Public10859389005147
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberCMCV-014-609
Device Lot NumberM19F1240
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR